# SDR CA070313006

- Difficulty date: March 8, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Rkwell 700
- Aircraft time: 7,168 hours
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13F1773585
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E

## Discrepancy

(CAN) APPROXIMATELY 45 MILES OUT, THE CREW NOTED A VIBRATION FROM THE LT ENGINE. THE CREW SECURED THE ENGINE AND FEATHERED THE PROP IAW THE CHECK LIST.  THE FLIGHT CONTINUED TO DESTINATION WITHOUT INCIDENT.   WITH COWLING’S REMOVED,  NOTED THE CASE HAD BEEN BREACHED AND THE CAMSHAFT HAD BROKEN.  WITH NR 5 CYL. REMOVED WE COULD SEE THAT THE CRANKSHAFT WAS BROKEN AFT OF THE MAIN BEARING BETWEEN CYLINDER BANKS 2-4 AND 5-6.  THIS PERMITTED THE CRANK SEGMENT WITH CONNECTING RODS FOR CYL`S 5 AND 6 TO FLAIL AROUND, BREAKING THE CRANKCASE AND CAMSHAFT.   THE ENGINE WILL BE SENT OUT FOR FURTHER TEARDOWN. PARTS AVAILABLE FOR INSPECTION. (TC NR 20070313006)
